Texas, 2007Flash Flooding and Flood in Texas, May 24 to 25, 2007
May 24 to 25, 2007 · NWS SJT · 11 events in 8 counties and zones
Thunderstorms developed in the morning hours across the Big Country and gradually intensified as they moved to the south. The thunderstorms produced very heavy rains across the Big Country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the morning hours across the Big Country and gradually intensified as they moved to the south. The thunderstorms produced very heavy rains across the Big Country. Some of the thunderstorms became severe across the Concho Valley and the Heartland during the afternoon with marginally severe hail reported. Thunderstorms blossomed again during the nighttime and caused heavy rains that produced flash flooding along the Interstate 10 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 24, 11:24 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, May 24, 11:24 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 PM CDT THU MAY 24 2007
.AVIATION...NOT MUCH CHANGE TO THE GOING TAFS. JUST EXTENDED THE
FORECAST AND CONTINUED TO SHOW GOOD CHANCES FOR THUNDERSTORMS OVER
THE NEXT 24 HOURS. WITH SOME HEAVY AT TIMES.
&&
.PREV DISCUSSION... /ISSUED 1155 AM CDT THU MAY 24 2007/
UPDATE...
UPDATED ZONES FOR FLASH FLOOD WATCH THROUGH SATURDAY EVENING.
ALSO...INCREASED POPS ACROSS THE CWFA THIS AFTERNOON THROUGH
SATURDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF
5 INCHES POSSIBLE THROUGH SATURDAY EVENING. MAY HAVE TO WATCH THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU FOR A FEW SEVERE STORMS
THIS AFTERNOON AND EVENING. SPC HAS A SLIGHT RISK ACROSS THIS AREA.
21
PREV DISCUSSION... /ISSUED 948 AM CDT THU MAY 24 2007/
UPDATE...WILL SEND AN UPDATE TO INCREASE POPS TO CATEGORICAL
ACROSS MOST OF THE BIG COUNTRY AND ALSO INCREASED POPS FURTHER TO
THE SOUTH TO LIKELY BY THIS AFTERNOON ACROSS THE HEARTLAND AND
HILL COUNTRY. IN ADDITION ADJUSTED QPF AMOUNTS SLIGHTLY. OTHERWISE
NO OTHER CHANGES WERE MADE AT THIS TIME.
BRAZZELL
PREV DISCUSSION... /ISSUED 734 AM CDT THU MAY 24 2007/
UPDATE...
SENT A QUICK UPDATE ABOUT 30 MINUTES AGO TO INCREASE POPS TO
DEFINITE ACROSS THE NORTHWEST BIG COUNTRY...AND INCREASE THE LIKELY
POPS A LITTLE MORE AS WELL. AREA OF SHOWERS AND STORMS NOW MOVING
INTO THE BIG COUNTRY. DOES NOT LOOK SEVERE BY ANY STRETCH...BUT
SHOULD BRING SOME DECENT RAINFALL TOTALS.
PREV DISCUSSION... /ISSUED 626 AM CDT THU MAY 24 2007/
AVIATION...
COLD FRONT WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO
KABI (ABILENE) AROUND 16Z...BEFORE BECOMING STATIONARY ALONG
MERTZON...SAN ANGELO...BROWNWOOD LINE 18-19Z. STRATUS WITH MVFR
CIGS HAS MOVED INTO MUSH OF WEST CENTRAL TEXAS AT 11Z AHEAD OF
THE COLD FRONT. MVFR CIGS AT KABI THROUGH MUCH OF TAF
PERIOD...MAY SEE SOME IFR CIGS/VISIBILITIES WITH HEAVIER STORMS
AFTER 16Z. MVFR CIGS SHOULD LEFT TO NEAR VFR BY 17-18Z ACROSS
REST OF WC TEXAS...BUT THEN EXPECT MVFR CIGS/VISIBILITIES IN
SCATTERED SHOWERS AND THUNDERSTORMS AFTER 18Z.
PREV DISCUSSION... /ISSUED 331 AM CDT THU MAY 24 2007/
SHORT TERM...
COLD FRONT MAKING DECENT PROGRESS TOWARDS WEST CENTRAL TEXAS THIS
MORNING...EXTENDING FROM NORTH OF LUBBOCK TO CHILDRESS AT 3 AM.
GIVEN CURRENT SPEED...FRONT SHOULD BE PUSHING INTO THE NORTHWEST
BIG COUNTRY RIGHT AROUND 12Z AND SPREADING SOUTHWARD INTO WEST
CENTRAL TEXAS THROUGH THE DAY. CONVECTION ALSO CONTINUES TO
DEVELOP JUST NORTH OF THE FRONT...SO GIVEN SOME CONVERGENCE ALONG
THE FRONT AND SOME HEATING LATER TODAY...EXPECT AT LEAST SCATTERED
SHOWERS AND STORMS TO SPREAD SOUTHWARD ACROSS WEST CENTRAL TEXAS
TODAY AND TONIGHT. FRONT TO DROP SOMEWHERE INTO WEST CENTRAL
TEXAS...STALL...AND THE BEGIN TO DISSIPATE OVER THE NEXT FEW DAYS.
FRONTAL BOUNDARY IN THE AREA...AND ABUNDANT LOW LEVEL MOISTURE
SCATTERED SHOWERS AND STORMS A GOOD BET FOR THE NEXT FEW DAYS.
LONG TERM...
ABOUT THE TIME THE EFFECTS FROM THE FRONT START TO END...UPPER
TROUGH WANDERS INTO THE AREA TO KICK OFF MORE STORMS FOR THE
WEEKEND. GIVEN THE UNCERTAINTY ON WHERE ALL OF THE FEATURES WILL
END UP...WILL END UP BROAD BRUSHING POPS FOR MUCH OF THE WEEKEND
AND INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 77 63 76 62 / 80 80 60 50
SAN ANGELO 81 64 78 63 / 60 60 60 50
JUNCTION 81 66 78 65 / 50 40 60 50
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.
&&
27/27/99
Hazardous weather outlook, May 24, 3:39 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 AM CDT THU MAY 24 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
439 AM CDT THU MAY 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE SOUTH THROUGH THE BIG COUNTRY THIS
MORNING...THEN BECOME STATIONARY ALONG A BIG LAKE...SAN
ANGELO...BROWNWOOD LINE IN THE AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT. THE MAIN THREAT WILL
BE LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS HOWEVER MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. AREAS ALONG AND WEST
OF A STERLING CITY...MERTZON...SONORA LINE WILL HAVE THE BEST
CHANCE OF SEVERE STORMS DURING THE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO
MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED THIS AFTERNOON OR
EVENING.
Event by event
5 flash flood, 5 hail, 1 flood. Local standard time, as filed.
Flash Flood, Callahan
- When
- May 24, 12:55 PM CST to 2:55 PM CST
- Where
- Callahan County, 5.81 mi NW of Clyde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.459, -99.570
Four feet of water was reported over the access road of Interstate 20 near Clyde.
Flood, Taylor
- When
- May 24, 12:55 PM CST to 1:55 PM CST
- Where
- Taylor County, Abilene
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.450, -99.730
Quite a bit of urban flooding was reported on the eastern side of Abilene along with several street closures.
Hail, Brown
- When
- May 24, 2:18 PM CST to 2:21 PM CST
- Where
- Brown County, 4.19 mi S of Bangs
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.660, -99.120
Hail, Runnels
- When
- May 24, 2:42 PM CST to 2:46 PM CST
- Where
- Runnels County, Miles
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.600, -100.180
Hail, Runnels
- When
- May 24, 3:05 PM CST to 3:09 PM CST
- Where
- Runnels County, Rowena
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 31.650, -100.050
Hail, Runnels
- When
- May 24, 3:06 PM CST to 3:09 PM CST
- Where
- Runnels County, Miles
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 31.600, -100.180
Flash Flood, Runnels
- When
- May 24, 3:55 PM CST to 6:00 PM CST
- Where
- Runnels County, 2.73 mi SE of Ballinger Bruce Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.642, -99.937
Water was reported over the road at the intersection of 2111 and Highway 83.
Hail, McCulloch
- When
- May 24, 3:55 PM CST to 3:59 PM CST
- Where
- McCulloch County, 0.59 mi E of Lohn
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.320, -99.410
Flash Flood, Sutton
- When
- May 24, 11:45 PM CST to May 25, 1:45 AM CST
- Where
- Sutton County, 0.6 mi W of Sonora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.570, -100.640
Highway 2129 was closed off of Loop 312 due to high water across the road.
Flash Flood, Kimble
- When
- May 25, 2:03 AM CST to 4:03 AM CST
- Where
- Kimble County, 1.38 mi WSW of Junction
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.472, -99.791
Highway 377 southwest of Juntion was closed due to flooding.
Flash Flood, Crockett
- When
- May 25, 2:35 AM CST to 5:35 AM CST
- Where
- Crockett County, 34.82 mi SW of Ozona
- Cause
- Heavy Rain
- Reported by
- Utility Company
- Coordinates
- 30.344, -101.613
A bridge between Terrel and Crockett County in southwest Crockett County was impassable due to high water across the Pecos River.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 24 to 26, 20076 deaths · $342,000 · EF1 · 32 events
- Flash Flooding and Hail in Texas, May 24 to 25, 20071 death · 1 in hail · 11 events
- Flash Flooding and Flooding in Iowa, May 24 to 25, 2007$2.5 million · 8 events
- Wildfire in Illinois, May 24, 2007$2.0 million · 2 events
- Flash Flooding in Texas, May 24 to 25, 2007$170,000 · 17 events
- Flooding in Iowa, May 24 to 31, 2007$270,000 · 5 events
- Strong Wind in Illinois, May 24, 2007$151,000 · 9 events
- Flood in Texas, May 24 to 25, 2007$220,000 · 1 event
- Strong Wind in Wisconsin, May 24, 2007$46,000 · 20 events
- Damaging Winds in Wisconsin, May 24, 2007$83,000 · 56 kt wind · 7 events
- Hail in Colorado, May 24, 2007$20,000 · 0.25 in hail · 1 event
- Damaging Winds in Wisconsin, May 24, 2007$1,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35603, 35604, 35605, 35606, 35607, 35608, 35609, 35610, 35611, 35612, 35613.